How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Josh Your Own Question
Dr. Josh
Dr. Josh, Doctor
Category: Health
Satisfied Customers: 3557
Experience:  Practicing Physician, Family Physician for 7 years
Type Your Health Question Here...
Dr. Josh is online now
A new question is answered every 9 seconds

My Mother has temors. Shaking usually starts in the legs,

This answer was rated:

My Mother has temors. Shaking usually starts in the legs, sometimes her who her body shakes. We are currently seeing a neurologist. She is taking divalproex tab 250 mg. Is this a good treatment for temors? Is there anything else i can do?
Welcome to Justanswer website.
Myself Dr Josh and I’m happy to help with your question today. Please provide me the following information so that I help you.

Has any cause been identified?
For how long she has this problem?
Any abnormality with blood tests?
Any other health or medical problems?
Thank you

Customer: replied 3 years ago.

For as i know no cause has been identified At least 1 yr. blood test normal. High blood pressure,depression and memory loss.

Thanks for all these additional details.I am sorry to hear about your mother problems.

Her condition can be diagnosed as Essential tremor, it is a involuntary shaking movement in which no cause can be identified, These are most common in people older than 65. It is a benign condition, but may be progressive. It involves mainly the extremities and progresses to head, voice.

Divalproex contains Divalproex Sodium works in the brain tissue to stop seizures. Yes, it is a good medication to control tremors.
She can be added with another medication- Primidone, It is used to control Essential tremors. This medication can be started at dose of 25 mg orally once a day.
Along with this Propranolol, a beta blocker may be advised for treating essential tremors.
She should avoid caffeine and get enough sleep. She should practice yoga and meditation for relaxation, Deep breathing exercises would be helpful.

She need to get electrolytes, magnesium and calcium levels checked.
She should get regular follow up with Neurologist and please discuss above advise medications.

If there’s more I can do, please use the reply tab and let me know how I can be of further assistance.
It’s my goal to provide you with excellent service. Please rate me highly and provide me with feedback. Leaving a Bonus will be highly appreciated.

Dr. Josh and 4 other Health Specialists are ready to help you

Related Health Questions